On the viscoelastic equation with Balakrishnan- Taylor damping and nonlinear boundary/interior sources with variable-exponent nonlinearities

Abita Rahmoune, Benyattou Benabederrahmane


This work is devoted to the study of a nonlinear viscoelastic Kirchhoff
equation with Balakrishnan-Taylor damping and nonlinear boundary interior
sources with variable exponents. Under appropriate assumptions we establish uniform decay rate of the solution energy in terms of the behavior of the nonlinear feedback and the relaxation function, without setting any restrictive growth assumptions on the damping at the origin and weakening the usual assumptions on the relaxation function.


Balakrishnan-Taylor damping; global existence; general decay; relaxation function; viscoelastic equation; Lebesgue and Sobolev spaces with variable exponents

Full Text:



Guessmia A and Messaoudi S A, General energy decay estimates of timoshenko systems with frictional versus viscoelastic damping, Mathematical Methods in the Applied Sciences 32 (2009).

R. Aboulaich, D. Meskine, and A. Souissi, New diusion models in image processing, Comput. Math. Appl. 56 (2008), no. 4, 874-882.

Claudianor O. Alves and Marcelo M. Cavalcanti, On existence, uniform decay rates and blow up for solutions of the 2-d wave equation with exponential source, Calculus of Variations and Partial Dierential Equations 34 (2009).

S. Antontsev and S. Shmarev, Evolution pdes with nonstandard growth conditions: Existence, uniqueness, localization, blow-up, 1 ed., Atlantis Studies in Dierential Equations 4, Atlantis Press, 2015.

S. N. Antontsev and S. I. Shmarev, Elliptic equations with anisotropic nonlinearity and nonstandard growth conditions, handbook of dierential equations, stationary partial dierential equations, vol. 3, 2006.

, Blow-up of solutions to parabolic equations with nonstandard growth conditions, J. Comput. Appl. Math. 234 (2010), no. 9, 2633-2645.

S. N. Antontsev and V. Zhikov, Higher integrability for parabolic equations of p(x; t)-laplacian type, Adv. Dierential Equations 10 (20095), no. 9, 1053-1080.

V. I. Arnold, [graduate texts in mathematics] mathematical methods of classical mechanics, vol. 10.1007/978-1-4757-2063-1, 1989.

Y. Chen, S. Levine, and M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math. 66 (2006), 13831406.

R. P. David and M. A. Rammaha, Global existence and non-existence theorems for nonlinear wave equations, Indiana University Mathematics Journal 51(2002).

L. Diening, P. Hästo, P. Harjulehto, and M. Ruzicka, Lebesgue and sobolev spaces with variable exponents, vol. 2017, in: Springer Lecture Notes, Springer- Verlag, Berlin, 2011.

L. Diening and M. Ruzicka, Calderon Zygmund operators on generalized Lebesgue spaces Lp(x) and problems related to uid dynamics, Preprint Mathematische Fakultät, Albert-Ludwigs-Universität Freiburg 120 ((21/2002, 04.07.2002)), 197-220.

D.E. Edmunds and J. Rákosník, Sobolev embeddings with variable exponent, Studia Math. 143 (2000), no. 2, 424-446.

X. Fan, J. Shen, and D. Zhao, Sobolev embedding theorems for spacesWk;p(x)(), J. Math. Anal. Appl. 262 (2001), 749-760.

X. L. Fan, Boundary trace embedding theorems for variable exponent Sobolev spaces, J. Math. Anal. Appl. 339 (2008), no. 2, 1395-1412.

X. L. Fan and G. Shen, Multiplicity of positive solutions for a class of inhomogeneous Neumann problems involving the p(x)-Laplacian, 2007.

X. L. Fan and D. Zhao, On the space Lp(x) and Wm;p(x)(), J. Math. Anal. Appl. 263 (2001), 424-446.

Y. Fu, The existence of solutions for elliptic systems with nonuniform growth, Studia Math. 151 (2002), 227-246.

Ha T G, On viscoelastic wave equation with nonlinear boundary damping and source term, Commun Pure Appl Anal 6 (2010).

Robert T. Glassey, Blow-up theorems for nonlinear wave equations, Mathematische Zeitschrift 132 (1973).

A. Guesmia, S. A. Messaoudi, and C. M. Webler, Well-posedness and optimal decay rates for the viscoelastic kirchho equation, Boletim da Sociedade Paranaense de Matemática 35 (2017).

O. Kovàcik and J. Rákosnik, On spaces lp(x) and w1;p(x)(!), vol. 41, 1991.

Marcelo M. Cavalcanti; Valéria N. Domingos Cavalcanti; Irena Lasiecka, Wellposedness and optimal decay rates for the wave equation with nonlinear boundary dampingsource interaction, Journal of Dierential Equations 236 (2007).

H. A. Levine, Instability and nonexistence of global solutions of nonlinear wave equation of the form putt = au + f(u), Trans. Amer. Math. Sci 192 (1974), 1-21.

, Some additional remarks on the nonexistence of global solutions of nonlinear wave equation, SIAM J. Math. Anal 5 (1974), 138-146.

Howard A. Levine and James Serrin, Global nonexistence theorems for quasilinear evolution equations with dissipation, Archive for Rational Mechanics and Analysis 137 (1997).

Howard A. Levine and Grozdena Todorova, Blow up of solutions of the cauchy problem for a wave equation with nonlinear damping and source terms and positive initial energy, Proceedings of the American Mathematical Society 129 (2001).

S. Lian, W. Gao, C. Cao, and H. Yuan, Study of the solutions to a model porous medium equation with variable exponent of nonlinearity, J. Math. Anal. Appl. 342 (2008), no. 1, 27-38.

J. L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Paris, 1966.

M. M. Miranda, , and L. A. Medeiros, Hidden regularity for semilinear hyperbolic partial dierential equations, Ann. Fac. Sci. Toulouse Math. 1 (1988), 103-120.

K. Ono, Global existence, decay, and blow-up of solutions for some mildly degenerate nonlinear kirchho strings, J. Dierential Equations 137 (1997).

, On global solutions and blow-up solutions of nonlinear kircho string with nonlinear dissipations, J. Math. Anal. Appl. 216 (1997), 321-342.

Patrizia Pucci and James Serrin, Global nonexistence for abstract evolution equations with positive initial energy, Journal of Dierential Equations 150 (1998).

J. E. Munoz Rivera, Global solution on a quasilinear wave equation with memory, Nonlinear Analysis: Theory, Methods and Applications 8B (1994).

T. Takeshi, Existence and asymptotic behaviour of solutions to weakly damped wave equations of kirchho type with nonlinear damping and source terms, Journal of Mathematical Analysis and Applications 361 (2010).

N. Tatar and A. Zaraï, Exponential stability and blow up for a problem with balakrishnantaylor damping, Demonstratio Mathematica 44.

G. Todorova and E. Vitillaro, Blow-up for nonlinear dissipative wave equations in Rn, J. Math. Anal. Appl. 149 (2005), 242-257.

Ricardo Torrejón and Jiongmin Yong, On a quasilinear wave equation with memory, Nonlinear Analysis: Theory, Methods and Applications 16 (1991).

Shun-Tang Wu, General decay and blow-up of solutions for a viscoelastic equation with nonlinear boundary damping-source interactions, Zeitschrift für Angewandte Mathematik und Physik (ZAMP) 63 (2012).

Abita. Rahmoune. On the existence, uniqueness and stability of solutions for semi-linear generalized elasticity equation with general damping term. Acta Mathematica Sinica, English Series, 7 :1–16, 2017

Abita. Rahmoune. Semilinear Hyperbolic Boundary Value Problem Associated to the Nonlinear Generalized Viscoelastic Equations. Acta Mathematica Vietnamica, Volume 43, Issue 2, pp 219–238.

Abita Rahmouneand Benyattou Benabderrahmane, Quasilinear parabolic equations with p(x)-Laplacian diusion terms and nonlocal boundary conditions- Stud. Univ. Babe¸s-Bolyai Math. 64(2019), No. 1, 103-118.

DOI: http://dx.doi.org/10.24193/subbmath.2020.4.09


  • There are currently no refbacks.